Browse

Korean Patients with Superwarfarin Intoxication and Their Outcome

Cited 15 time in Web of Science Cited 17 time in Scopus
Issue Date
2010-12
Publisher
KOREAN ACAD MEDICAL SCIENCES
Citation
JOURNAL OF KOREAN MEDICAL SCIENCE; Vol.25 12; 1754-1758
Keywords
SuperwarfarinBrodifacoumRodenticidesVitamin K
Abstract
This observational study aimed at evaluating recent superwarfarin intoxication of Korean patients. Ten patients were diagnosed as or highly suspicious for superwarfarin intoxication. Case report forms described by attending hematologists of the patients were collected and analyzed. Bleeding symptoms were varied among the patients. Patients uniformly showed prolonged prothrombin time (PT) and activated thromboplastin time (aPTT) with decreased activity of vitamin K dependent coagulation factors. Positive serum brodifacoum test results in 4 of 5 requested patients contributed to confirmatory diagnosis. Psychiatric interview revealed an attempted ingestion in one patient. High dose vitamin K1 therapy promptly corrected prolonged PT and aPTT, but hasty discontinuation caused repeated bleeding diathesis in 6 patients. Route of intoxication was unknown or not definite among 8 of 10 patients. Three patients had a possibility of environmental exposure considering their occupations: there might be intoxication by transdermal absorption or inhalation. Therefore, high dose and prolonged use of vitamin K1 therapy is necessary for effective detoxification. Further detailed investigation on environmental exposure and efforts to improve availability of the blood level test in clinic are requested.
ISSN
1011-8934
Language
English
URI
https://hdl.handle.net/10371/77628
DOI
https://doi.org/10.3346/jkms.2010.25.12.1754
Files in This Item:
Appears in Collections:
College of Medicine/School of Medicine (의과대학/대학원)Internal Medicine (내과학전공)Journal Papers (저널논문_내과학전공)
  • mendeley

Items in S-Space are protected by copyright, with all rights reserved, unless otherwise indicated.

Browse